Alert archive / Alabama / River Flood Warnings in 2014
River Flood Warning 45, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jun 9, 2014, 9:21 AM CDT for 5 counties in Alabama. It took effect at Jun 10, 2014, 9:12 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 9:21 AM CDT (14:21 UTC)
- In effect from
- Jun 10, 2014, 9:12 PM CDT
- Expired
- Jun 14, 2014, 2:11 AM CDT
- In force
- 3 days
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, AL, Hale County, AL, Marengo County, AL, Pickens County, AL, Sumter County, AL
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bevill Lock and Dam (AVLA1). The gauge peaked at 119.93 ft at Jun 10, 2014, 11:00 PM CDT.
- Action stage
- 122 ft
- Minor stage
- 122 ft
- Moderate stage
- 133 ft
- Major stage
- 135 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02444161, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
418
WGUS44 KBMX 091421
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 AM CDT MON JUN 9 2014
...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA...
TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
MARENGO...PICKENS AND SUMTER COUNTIES.
.HEAVY RAINFALL OF TWO TO THREE INCHES HAS OVER THE TOMBIGBEE DRAINAGE...
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE TOMBIGBEE RIVER AT BEVILL
LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN.
ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF
CONDITIONS WARRANT.
&&
ALC063-065-091-107-119-100221-
/O.NEW.KBMX.FL.W.0045.140611T0212Z-140614T0711Z/
/AVLA1.1.ER.140611T0212Z.140611T1800Z.140613T1911Z.NO/
921 AM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A
* FLOOD WARNING FOR
THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM TUESDAY EVENING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8:00 AM MONDAY THE STAGE WAS 110.1 FEET.
* FLOOD STAGE IS 122.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE EVENING AND
CONTINUE TO RISE TO NEAR 125.8 FEET BY EARLY WEDNESDAY AFTERNOON.
THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY AFTERNOON.
&&
LAT...LON 3321 8827 3307 8816 3287 8813 3285 8822
3301 8825 3320 8832
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:59 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 9, 6:59 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 659 AM CDT MON JUN 9 2014 .UPDATE... FOR 12Z AVIATION. && .DISCUSSION... CONVECTION CONTINUES EARLY THIS MORNING ACROSS NORTHERN MISSISSIPPI AND NORTHWESTERN ALABAMA AS AN MCV IS DETECTABLE ON RADAR ASSOCIATED WITH THESE STORMS OVER SOUTHERN TENNESSEE. FOR THE NEXT FEW HOURS... BEFORE 7 AM...EXPECT THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS MOSTLY ACROSS OUR WESTERN COUNTIES AS A RENEWED LINE OF THUNDERSTORMS APPROACHES FROM THE WEST. LATEST MESOANALYSIS SUGGESTS THAT SURFACE BASED CAPE ACROSS WEST CENTRAL ALABAMA IS AROUND 250-500 J/KG...AND EFFECTIVE BULK SHEAR IS 30-40 KTS. THESE VALUES WILL PROBABLY BE JUST ENOUGH TO SUSTAIN THE LINE OF STORMS IN MISSISSIPPI AS THEY APPROACH THE STATE LINE. WHILE STRONG WIND GUSTS AND SMALL HAIL WILL BE POSSIBLE WITH ANY ACTIVITY THIS MORNING...SEVERE WIND/HAIL CHANCES APPEAR FAIRLY LOW DUE TO THE RELATIVELY STABLE BOUNDARY LAYER. AT THE SURFACE...THE SYNOPTIC STATIONARY FRONT IS ANALYZED OVER THE NORTHERN COUNTIES OF CENTRAL ALABAMA AND FAR NORTHERN MISSISSIPPI. ALOFT AN UPPER LOW IS DIGGING OVER WESTERN KANSAS THIS MORNING ON THE LATEST WATER VAPOR SATELLITE LOOPS. THE SURFACE FRONT IS FORECAST TO LIFT NORTHWARD TODAY IN RESPONSE TO THE UPPER LOW MOVING OVER OKLAHOMA BY THIS EVENING...AND INDUCING A NEW AREA OF LOW PRESSURE AT THE SURFACE OVER EASTERN OKLAHOMA AND ARKANSAS. THIS WILL KEEP OUR AREA FIRMLY IN A WARM...MOIST LOW LEVEL AIRMASS. NOT REALLY SURE HOW TODAY IS GOING TO PAN OUT. BELIEVE THE CONVECTION ENTERING OUR WESTERN COUNTIES THIS MORNING WILL CONTINUE MOVING EAST/SOUTHEAST WITH TIME. BUT AS THE PARENT MCV LIFTS NORTHEASTWARD WITH TIME...THINK THESE MORNING STORMS SHOULD WEAKEN OVER THE WESTERN PORTIONS OF OUR AREA. DEPENDING ON HOW QUICKLY THE STORMS DISSIPATE THIS MORNING WILL DETERMINE IF/WHEN CONVECTION WILL RE-FIRE THIS AFTERNOON. THINKING THAT THE BEST TIME FRAME FOR REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS WILL BE AFTER 1 PM. WITH INSTABILITY VALUES AGAIN FORECAST TO BE STRONG (ASSUMING MORNING STORMS DO NOT MESS THIS UP BY HANGING AROUND TOO LONG)...AND 0-6 KM SHEAR AROUND 30-35 KTS...THERE WILL BE A LOW CHANCE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND LARGE HAIL WITH ANY STORMS THAT CAN GET GOING THIS AFTERNOON AND EVENING. THE THREAT AREA INCLUDES ALL OF CENTRAL ALABAMA EXCEPT LOCATIONS SOUTH OF I-85. TONIGHT AND TUESDAY THE UPPER LOW OVER THE SOUTHERN PLAINS WILL CONTINUE EASTWARD TOWARDS ARKANSAS...STRENGTHENING THE UPPER LEVEL WIND FIELDS SLIGHTLY AND CAUSING THE DEVELOPMENT OF MORE THUNDERSTORMS TO OUR WEST. IT IS CERTAINLY POSSIBLE THAT ANOTHER DECAYING MCS COULD BE APPROACHING CENTRAL ALABAMA FROM THE WEST THIS TIME TOMORROW MORNING. HOWEVER...THE GFS/ECMWF SUGGEST THAT THE BEST RAIN CHANCES FOR TUESDAY WILL BE IN THE AFTERNOON ACROSS GENERALLY THE WESTERN TWO THIRDS OF THE AREA. AGREE WITH SPC THAT THE THREAT FOR DAMAGING WINDS FROM A SQUALL LINE TUESDAY AFTERNOON/EVENING WILL BE CONDITIONAL ON ANY STORMS ONGOING IN THE MORNING CLEARING OUT IN TIME FOR THE ATMOSPHERE TO DESTABILIZE AGAIN BY THE AFTERNOON. WITH THE WIND FIELDS A LITTLE BIT STRONGER ALOFT...THINK THERE IS A BETTER CHANCE FOR SEVERE WEATHER TUESDAY OVER TODAY. THE THREAT AREA WILL BE GENERALLY WEST OF I-65 CLOSER TO THE UPPER LOW. THE SEVERE THREAT MAY CONTINUE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING...BUT CONFIDENCE ON THAT OCCURRING IS QUITE LOW. ON WEDNESDAY THE UPPER TROUGH ROTATES OVER THE DEEP SOUTH...AND WENT WITH LIKELY POPS FOR MOST LOCATIONS THROUGH THE DAY. WITH TEMPERATURES FORECAST TO BE A BIT COOLER...AND WIND FIELDS ALOFT WEAKER...NOT EXPECTING ANY SEVERE WEATHER ON WEDNESDAY. FINALLY. WITH THE UPPER TROUGH EXPECTED TO CONTINUE MOVING EASTWARD...HAVE THE LOWEST RAIN CHANCES FOR THE FORECAST PERIOD ON THURSDAY. KEPT CHANCE POPS EACH AFTERNOON FRIDAY THROUGH THE WEEKEND AS ANOTHER UPPER LEVEL TROUGH WILL FOLLOW THE FIRST ONE AND A SURFACE FRONT TRIES TO MAKE ITS WAY INTO THE STATE. WITH DECENT RAIN CHANCES MOST DAYS...HAVE TEMPERATURES AROUND NORMAL TO SLIGHTLY BELOW NORMAL THROUGH THE FORECAST PERIOD. 77/GLEASON && .AVIATION... 12Z TAF DISCUSSION. AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS PUSHED SOUTHWARD TO JUST NORTH OF A TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN LINE. NMRS SHWRS AND TSTMS WERE LOCATED ALONG AND NORTH OF THIS BOUNDARY. IT APPEARS THE BOUNDARY HAS STALLED AND MAY BEGIN TO LIFT BACK NORTHWARD. TSTMS THIS MORNING MAY STAY OUTSIDE OF THE 5 MILE RADIUS OF THE NORTHERN TAF SITES AND KEEP PCPN IN THE FORM OF SHWRS. TSTMS WILL LIKELY FORM AFTER 17Z ACROSS NORTH ALABAMA AS HEATING PROMOTES LIFT ALONG THE BOUNDARY. IFR TO MVFR CIGS ARE LOCATED AT KMGM AND KTOI. THESE CIGS SHOULD LIFT AND BECOME VFR BY 15Z. TSTM ACTIVITY SHOULD BE LESS NMRS ACROSS SOUTH ALABAMA AND LEFT OUT ANY MENTION OF PCPN. A SURFACE WARM FRONT WILL LIFT NORTHWARD TONIGHT AS SOUTHERLY FLOW INCREASES AHEAD OF UPPER TROF. A SLIGHTLY MORE STABLE AIR MASS OVERNIGHT SHOULD KEEP THE PCPN MOSTLY AS SHWRS. 58/ROSE && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 69 84 68 80 / 40 50 50 60 60 ANNISTON 86 69 85 69 80 / 40 40 40 60 60 BIRMINGHAM 85 71 84 69 80 / 40 50 50 60 60 TUSCALOOSA 88 71 85 70 83 / 50 50 60 60 50 CALERA 86 70 85 69 81 / 40 50 50 60 60 AUBURN 86 69 87 69 81 / 30 20 30 30 60 MONTGOMERY 91 71 89 71 83 / 30 30 40 50 60 TROY 91 70 89 70 84 / 30 20 30 20 60 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 5:32 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 532 AM CDT MON JUN 9 2014 ALZ011>015-017>050-100300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 532 AM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING FOR AREAS ALONG AND NORTH OF I-85. THE PRIMARY THREATS ARE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN UPPER LEVEL TROF WILL APPROACH WEST ALABAMA TUESDAY MORNING. A LINE OF THUNDERSTORMS WILL MOVE INTO WEST ALABAMA DURING THE AFTERNOON AND EVENING HOURS ON TUESDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT-LINE WINDS. THE SLOW MOVEMENT OF THE LINE OF STORMS MAY ALSO PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED TODAY AND TUESDAY.
In the hours before
Local storm report, Jun 9, 7:32 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
732 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM TSTM WND DMG 6 SSW PIGEYE 34.22N 87.95W
06/09/2014 MARION AL FIRE DEPT/RESCUE
SEVERAL SOFTWOOD TREES SNAPPED AND UPROOTED. A 12 FOOT BY
12 FOOT PORCH UPLIFTED AND TOSSED 30 FEET.
&&
MROSEThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:09 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 51 min |
| Jun 8, 7:56 PM CDT | Special Weather Statement | BMX | Randolph | 49 min |
| Jun 8, 7:59 PM CDT | Special Weather Statement | BMX | Chambers | 46 min |
| Jun 8, 8:45 PM CDT | Special Weather Statement | BMX | Chambers | 45 min |
| Jun 9, 2:48 AM CDT | Special Weather Statement | BMX | Marion | 57 min |
| Jun 9, 6:35 PM CDT | Special Weather Statement | BMX | Pickens | 55 min |
| Jun 9, 6:54 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 66 min |
Nearby
River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.